Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 117, NWS Mobile, AL

August 10, 2007Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Aug 10, 2007, 6:25 PM CDT for Wayne County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2007, 6:25 PM CDT (23:25 UTC)
Expired
Aug 10, 2007, 6:52 PM CDT
In force
27 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Wayne County, MS

The radar

The Mobile radar (KMOB), 114 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2007-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 668 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2007-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
668 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
1194 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 102325
SVRMOB
MSC153-110015-
/O.NEW.KMOB.SV.W.0117.070810T2325Z-070811T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
625 PM CDT FRI AUG 10 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WAYNESBORO...

* UNTIL 715 PM CDT

* AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR GRETNA...OR ABOUT 6 MILES
  NORTHEAST OF WAYNESBORO...AND MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAYNESBORO BY 635 PM CDT...
  DENHAM BY 640 PM CDT...
  WINCHESTER BY 645 PM CDT...
  ROBINSON JUNCTION AND CHICORA BY 700 PM CDT...
  BUCKATUNNA BY 705 PM CDT...
  BATTLES BY 715 PM CDT...

LAT...LON 3182 8846 3180 8867 3147 8866 3147 8846

$$
1 follow-up statement
000 
WWUS54 KMOB 102352
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
649 PM CDT FRI AUG 10 2007

MSC153-102359-
/O.CAN.KMOB.SV.W.0117.000000T0000Z-070811T0015Z/
WAYNE MS-
649 PM CDT FRI AUG 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAYNE COUNTY IS
CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LIMITS. THIS THUNDERSTORMS WILL CONTINUE TO MOVE SOUTH ALONG 
THE WAYNE COUNTY...CHOCTAW COUNTY LINE FOR THE NEXT 45 MINUTES TO 
AN HOUR...WITH FREQUENT LIGHTNING AND WINDS GUSTING TO 35 MPH STILL 
POSSIBLE. 


LAT...LON 3182 8846 3180 8867 3147 8866 3147 8846

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:10 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Aug 10, 3:10 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
310 PM CDT FRI AUG 10 2007

.SHORT TERM...(TONIGHT THROUGH SUNDAY)...WEAK COLD FRONT AHEAD OF
UPPER SHORTWAVE NOW WORKING THROUGH NORTHERN ALABAMA. AHEAD OF THE
FRONT SHOWERS AND THUNDERSTORMS HAVE DEVELOPED WITH FEW APPROACHING
NORTHERN SECTIONS OF THE AREA. CLOSER TO THE COAST THE UPPER RIDGE
COMBINED WITH THE STABILIZING EFFECTS OF THIS MORNING SHOWERS AND
THUNDERSTORMS HAVE PUT A LID ON THUNDERSTORM DEVELOPMENT. THIS WILL
LIKELY CHANGE THIS AFTERNOON AS OUTFLOWS FROM THUNDERSTORMS TO THE
NORTH COLLIDE WITH THE NORTHWARD MOVING SEA BREEZE ACROSS CENTRAL
PORTIONS OF THE AREA. THUS HAVE KEPT ISOLATED POPS IN THROUGH THE
LATE EVENING. THE SHOWERS AND THUNDERSTORMS WILL GRADUALLY DISSIPATE
AFTER SUNSET. HIGH TEMPERATURES WILL CONTINUE TO RUN NEAR RECORD
LEVELS THROUGH THE WEEKEND W/ HEAT INDEX VALUES AROUND 110 EACH
AFTERNOON. THE HEAT ADVISORY CONTINUES THROUGH SATURDAY EVENING AND
CONDITIONS ON SUNDAY WILL HAVE TO CLOSELY MONITORED AS WELL. /13

THIS AFTERNOONS WET MICROBURST RISK: MODERATE.

RECORD HIGHS... SAT        SUN

MOBILE          99 (1954)  100 (1954)

PENSACOLA       96 (1974)  96  (1972)

.LONG TERM...(MONDAY THROUGH FRIDAY)...THE UPPER RIDGE WILL
RETROGRADE WESTWARD BUT THE FORECAST AREA WILL REMAIN ON THE EASTERN
PERIPHERY OF THE RIDGE THROUGH MUCH OF NEXT WEEK. DUE TO THIS EACH
GFS RUN CONTINUES TO INCREASE ITS FORECASTED HIGH TEMPS AS WELL.
THUS THE ABOVE NORMAL HEAT LOOKS TO CONTINUE INTO AT LEAST THE FIRST
OF NEXT WEEK. THE GLOBAL MODELS DO POINT TOWARD THE RIDGE SLIDING
FAR ENOUGH WEST AFTER THE MIDDLE OF NEXT WEEK AS AN UPPER LOW MOVES
ACROSS THE GULF TO ALLOW FOR THE HEAT TO BACK OFF SOMEWHAT. /13
&&

.MARINE...A SURFACE RIDGE ACROSS THE NORTHERN GULF WILL SLOWLY
MIGRATE SOUTH AS A WEAKENING AREA OF LOW PRESSURE OVER THE CAROLINAS
MOVES SOUTHWEST. THE COASTAL WATERS WILL THEN REMAIN BETWEEN A WEAK
SURFACE TROUGH OVER THE INLAND AREAS...AND A REBUILDING RIDGE ACROSS
THE NORTHEAST GULF. A LIGHT WESTERLY WIND FLOW WILL DOMINATE THROUGH
THE MIDDLE OF NEXT WEEK...PERHAPS TURNING NORTHWEST OVER MOBILE BAY
AND NEAR COASTAL WATERS LATE EACH NIGHT...AND LASTING INTO THE
MORNING HOURS...FOLLOWED BY AN ONSHORE FLOW DURING THE AFTERNOON AND
EVENING HOURS EACH DAY. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      77  99  77  99 /  20  20  20  20
PENSACOLA   78  96  78  96 /  20  20  20  20
DESTIN      83  94  81  95 /  20  20  20  20
EVERGREEN   75 101  74 100 /  10  20  05  10
WAYNESBORO  75 101  73 100 /  10  10  05  05
CAMDEN      77 102  75 100 /  10  10  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

FL...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...NONE.
&&

13/JC
22/JP
Hazardous weather outlook, Aug 10, 6:23 AM CDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
623 AM CDT FRI AUG 10 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-111200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
623 AM CDT FRI AUG 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...INLAND SOUTHEAST
MISSISSIPPI...AND THE COASTAL WATERS FROM PASCAGOULA TO DESTIN.

.DAY ONE...TODAY AND TONIGHT...

DAYTIME HIGH TEMPERATURES ARE EXPECTED TO RANGE FROM THE MID 90S AT
THE COAST TO AROUND 100 DEGREES OVER THE INTERIOR COUNTIES TODAY.
NEAR RECORD TO RECORD TEMPERATURES...COMBINED WITH A HUMID
AIRMASS...WILL RESULT IN HEAT INDEX VALUES RANGING FROM 108 TO 113
FOR MANY INLAND LOCATIONS FROM THE LATE MORNING THROUGH THE
AFTERNOON HOURS TODAY.

THE ONLY RELIEF FROM THE HEAT COMES FROM ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS. THUNDERSTORMS WILL PRODUCE FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES...BRIEF STRONG WIND GUSTS FROM 35 TO 45
MPH...AND LOCALLY HEAVY RAINS BETWEEN 1 TO AS HIGH AS 3 INCHES IN A
SHORT AMOUNT OF TIME. THE RISK OF SEVERE WEATHER IS MINIMAL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

DAYTIME HIGHS RANGING FROM THE MID 90S COASTAL SECTIONS TO AS HIGH
AS NEAR 100 DEGREES OVER THE INTERIOR ON SATURDAY...COMBINED WITH
DEWPOINT TEMPERATURES IN THE MID 70S...WILL CAUSE HEAT INDEX VALUES
TO REMAIN ELEVATED.

DAYTIME HEAT CONTINUES INTO NEXT WEEK.

SHOWERS AND THUNDERSTORMS LOOK TO GENERALLY BE ISOLATED IN COVERAGE
THROUGH THE OUTLOOK PERIOD.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 10, 4:24 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
424 PM CDT FRI AUG 10 2007

ALZ051-102200-
CHOCTAW-
INCLUDING THE CITIES OF...BUTLER...
424 PM CDT FRI AUG 10 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER CHOCTAW COUNTY...

AT 413 PM CDT NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG
THUNDERSTORM 61 MILES SOUTHEAST OF NEEDHAM  THE THUNDERSTORM WAS
MOVING SOUTHSOUTHEAST AT 20 TO 25 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...CENTRAL CHOCTAW
COUNTY THROUGH 500 PM CDT...INCLUDING BULTER BETWEEN 435 PM AND 440
PM.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...CLOUD TO GROUND
LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL
TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 10, 6:02 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
602 PM CDT FRI AUG 10 2007

ALZ051-MSZ067-102330-
CHOCTAW-WAYNE-
602 PM CDT FRI AUG 10 2007

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER NORTHERN WAYNE
COUNTY AND WESTERN CHOCTAW COUNTY...

AT 600 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 3 MILES WEST OF EUCUTTA TO NEAR EVANSBORO...AND
MOVING SOUTH AT 10 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
HIWANNEE...ISNEY AND BOICE THROUGH 630 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE DANGEROUS CLOUD TO GROUND
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL
TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.